Alert archive / Indiana / Tornado Warnings in 2022
Tornado Warning 29, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 19, 2022, 9:32 PM CDT for Gibson County, Indiana; Wabash County, Illinois. It was in force for 11 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2022, 9:32 PM CDT (02:32 UTC)
- Expired
- May 19, 2022, 9:43 PM CDT
- In force
- 11 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Wabash County, IL, Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 18 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 9:36 PM CDT | TORNADO | 1 Sse Mount Carmel, IL | DAMAGE REPORTED TO THE HIGH SCHOOL. MANY TREES DOWN. CHECKING ON HOME DAMAGE. MULTIPLE TOUCH DOWNS REPORTED PER LAW ENFORCEMENT. TRACKED ACROSS THE SOUTHERN SIDE OF MOUNT CARMEL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:39 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523
WFUS53 KPAH 200232
TORPAH
ILC185-INC051-200300-
/O.NEW.KPAH.TO.W.0029.220520T0232Z-220520T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
932 PM CDT Thu May 19 2022
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Central Wabash County in southeastern Illinois...
Central Gibson County in southwestern Indiana...
* Until 1000 PM CDT.
* At 932 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mount Carmel, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mount Carmel around 940 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3846 8776 3846 8774 3844 8773 3844 8774
3842 8774 3842 8771 3839 8769 3833 8786
3837 8789 3847 8775
TIME...MOT...LOC 0232Z 239DEG 49KT 3837 8785
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CN2 follow-up statements
598
WWUS53 KPAH 200239
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
939 PM CDT Thu May 19 2022
ILC185-INC051-200300-
/O.CON.KPAH.TO.W.0029.000000T0000Z-220520T0300Z/
Wabash IL-Gibson IN-
939 PM CDT Thu May 19 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
WABASH AND NORTHWESTERN GIBSON COUNTIES...
At 939 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mount Carmel, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm just moved through the southern part of
Mount Carmel Illinois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3846 8776 3846 8774 3844 8773 3844 8774
3842 8774 3842 8771 3839 8769 3836 8779
3840 8783 3847 8775
TIME...MOT...LOC 0239Z 239DEG 49KT 3842 8774
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CN474
WWUS53 KPAH 200243
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
943 PM CDT Thu May 19 2022
ILC185-INC051-200253-
/O.CAN.KPAH.TO.W.0029.000000T0000Z-220520T0300Z/
Wabash IL-Gibson IN-
943 PM CDT Thu May 19 2022
...THE TORNADO WARNING FOR CENTRAL WABASH AND NORTHWESTERN GIBSON
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Illinois...and southwestern Indiana.
LAT...LON 3846 8776 3846 8774 3844 8773 3844 8774
3842 8774 3842 8771 3839 8769 3836 8779
3840 8783 3847 8775
TIME...MOT...LOC 0243Z 239DEG 49KT 3845 8767
$$
CNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 19, 6:30 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 19, 6:30 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Paducah KY 630 PM CDT Thu May 19 2022 .UPDATE... Updated aviation section for 00z taf issuance && .SHORT TERM...(Tonight through Saturday night) Issued at 328 PM CDT Thu May 19 2022 The threat for severe winds and perhaps a brief tornado is increasing rapidly across southern Missouri. Will likely continue to move east and possibly accelerate some late this afternoon. Developing MCS associated with an MCV from overnight and early day convection has consolidated into an organized bow echo over the past hour, and is likely already producing a nearly solid area of severe wind gusts and some large hail. Downstream, the air mass continues to become more unstable with temperatures above 80 F and MUCAPE 3000-4000 J/kg. Omega fields are also increasing across southeast MO as the air mass warms. Given the substantial amount of instability, very moist air mass ahead of the system, and favorable time of day...further strengthening is expected, with large swaths of significant wind damage possible. An additional watch will likely be needed farther east across the MS River through southern IL into the EVV Tri State region later this afternoon into this evening as the complex continues to plow east. Rainfree, breezy south to southwest winds 15-25 mph and unseasonably warm temps will follow this system later tonight and Friday. Could see some wind gusts in the 30 to 40 mph range with high temps near 90 in many locations. Warm and moist sw flow aloft will continue into Saturday and Saturday night, as a weak cold front approaches very slowly from the west. This front will bring the next decent chc for at least some scattered showers and thunderstorms, esp by Saturday night. .LONG TERM...(Sunday through Thursday) Issued at 328 PM CDT Thu May 19 2022 Shower/thunderstorm chcs will likely continue through much of Sunday, esp over portions of srn IL/wrn KY and sw IN, as a weak frontal system continues to creep slowly through the region within a broad and moist swly flow aloft. May get another break in the precip on Monday as high pressure moves east through the Midwest and southern Great Lakes regions. However, the break looks to be rather brief, as the mid level flow becomes even more southerly, and a deepening short wave digs southeast into the Southern Plains later Tuesday through Thursday. The result could be a rather wet/unsettled period with multiple rounds of showers and thunderstorms. && .AVIATION... Issued at 630 PM CDT Thu May 19 2022 Thunderstorms are the main concern this evening. As of 2315z, the main area of storms was progressing east across southern IL into the kmvn taf site. Some of these storms will contain strong gusty winds as they continue eastward into southwest Indiana and northwest Kentucky this evening. IFR cigs and vsbys will also be likely for short durations. It appears for now that all or most of the activity will pass north of the kpah and kcgi taf sites, but they will bear watching. Once the storms exit to our east late this evening, expect vfr conditions and excellent vsby. The main aviation concern will be strong low level winds, with sfc gusts from 20 to 30 kt. There will be low level wind shear overnight, with winds near 50 kt at 2k feet agl. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...GM AVIATION...MY
Hazardous weather outlook, May 19, 7:24 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 724 PM CDT Thu May 19 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-210030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 724 PM CDT Thu May 19 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Thunderstorms will continue to track eastward across southern Illinois, southwest Indiana, and northwest Kentucky early tonight. A few of these storms could become severe, with large hail, damaging wind, and possibly a tornado or two. The storms will produce torrential rains, as well, which could cause isolated flooding of roads. .DAYS TWO THROUGH SEVEN...Friday through Wednesday South winds will gust 25 to 35 mph Friday. Scattered thunderstorms are possible later Saturday afternoon through Sunday morning and again Tuesday and Wednesday. At this time, lightning and locally heavy rain are expected be the primary storm-related hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested over most of southern Illinois and southwest Indiana this evening. Please refer to the latest watches for additional information. MY/GM
In the hours before
Special weather statement, May 19, 3:42 PM CDT, 5 hours 50 minutes before
Special Weather Statement National Weather Service PADUCAH KY 342 PM CDT Thu May 19 2022 MOZ076-086-087-100-107-110-111-192245- Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Stoddard-Scott- Including the cities of Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Bloomfield, and Sikeston 342 PM CDT Thu May 19 2022 ...Severe Thunderstorms Expected Across Southeast Missouri... Severe thunderstorms over southern Missouri will move into Carter and Wayne counties between 415 and 445 PM CDT. If they continue on their current path they will reach Bollinger and Cape Girardeau counties around 530-630 PM. Extremely large hail, damaging winds, and tornadoes will be possible with these storms. Other storms may develop out ahead of these so keep updated on the latest weather. A tornado watch is in effect for the area until 7PM. PS
Special weather statement, May 19, 5:33 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Paducah KY
533 PM CDT Thu May 19 2022
ILZ080-192315-
Perry IL-
533 PM CDT Thu May 19 2022
...Strong thunderstorms will impact portions of western Perry County
through 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Freeburg to near Bremen.
Movement was northeast at 65 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Pinckneyville around 550 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for south central
Illinois.
&&
LAT...LON 3821 8919 3796 8957 3796 8959 3822 8959
TIME...MOT...LOC 2232Z 226DEG 58KT 3840 8977 3792 8975
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CNLocal storm report, May 19, 5:42 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 1 E PERRYVILLE 37.73N 89.86W
05/19/2022 M66 MPH PERRY MO ASOS
CORRECTS PREVIOUS HIGH SUST WINDS REPORT
FROM 1 E PERRYVILLE.
&&
BDMLocal storm report, May 19, 5:51 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST CUTLER 38.03N 89.57W
05/19/2022 M73 MPH PERRY IL TRAINED SPOTTER
&&
BDMLocal storm report, May 19, 6:34 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 3 NNE LITHIUM 37.87N 89.86W
05/19/2022 M66 MPH PERRY MO AWOS
CORRECTED LOCATION TO 3 NNE OF LITHIUM FROM
PREVIOUS TSTM WND GST REPORT FROM 1 E
PERRYVILLE.
&&
BDMLocal storm report, May 19, 6:45 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 8 N CUTLER 38.14N 89.57W
05/19/2022 PERRY IL LAW ENFORCEMENT
TREE REPORTED DOWN ON COLUMBINE RD 2 MILES
SW OF SWANWICK.
&&
DWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:23 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh | 52 min |
| May 19, 9:57 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 33 min |
| May 19, 10:10 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Posey, Vanderburgh, Warrick | 38 min |
| May 19, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 34 min |
| May 20, 4:04 AM CDT | Lake Wind Advisory | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 15 hr |
| May 19, 8:58 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wayne, White | 47 min |
| May 19, 9:37 PM CDT | Tornado Warning | PAH | Wabash | 10 min |
| May 20, 4:04 AM CDT | Wind Advisory | PAH | Alexander, Gallatin, Hardin, Jackson, Johnson, Massac and 5 more | 15 hr |
Nearby
Tornado Warnings in Indiana, 2022Tornado Warnings in Illinois, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.